×

zbMATH — the first resource for mathematics

Global Lie-Tresse theorem. (English) Zbl 1347.53015
Summary: We prove a global algebraic version of the Lie-Tresse theorem which states that the algebra of differential invariants of an algebraic pseudogroup action on a differential equation is generated by a finite number of rational-polynomial differential invariants and invariant derivations.

MSC:
53A55 Differential invariants (local theory), geometric objects
58H10 Cohomology of classifying spaces for pseudogroup structures (Spencer, Gelfand-Fuks, etc.)
35A30 Geometric theory, characteristics, transformations in context of PDEs
58A20 Jets in global analysis
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Arnold, V.I.: Mathematical problems in classical physics, Trends and perspectives in applied mathematics. Appl. Math. Sci. 100, 1-20, Springer-Verlag (1994); also: Arnold’s problems, Fazis, Moscow (2000); Springer, Berlin (2004)
[2] Auslander, M; Buchsbaum, DA, Codimension and multiplicity, Ann. Math., 68, 625-657, (1958) · Zbl 0092.03902
[3] Alekseevskij, D., Lychagin, V., Vinogradov, A.: Basic Ideas and Concepts of Differential Geometry, Encyclopedia of Mathematical Sciences, Geometry 1, vol. 28. Springer, Berlin (1991) · Zbl 0675.53001
[4] Albert, C., Molino, P.: Pseudogroupes de Lie transitifs. II, Travaux en Cours 19. Hermann, Paris (1987) · Zbl 0682.53003
[5] Anderson, IM; Kruglikov, B, Rank 2 distributions of Monge equations: symmetries, equivalences, extensions, Adv. Math., 228, 1435-1465, (2011) · Zbl 1234.34010
[6] Birkhoff, G.D.: Dynamical Systems. Colloquium Publication IX. American Mathematical Society, Providence (1927) · JFM 53.0732.01
[7] Bibikov, PV; Lychagin, VV, Projective classification of binary and ternary forms, J. Geom. Phys., 61, 1914-1927, (2011) · Zbl 1230.22011
[8] Cartan, E.: Sur la structure des groupes infinis de transformations. Ann. Sci. E’cole Norm. Sup. (3) 21, 153-206 (1904); 22, 219-308 (1905) · JFM 35.0176.04
[9] Cartan, E, LES systèmes de Pfaff, à cinq variables et LES équations aux dérivées partielles du second ordre, Ann. Sci. École Norm. Sup. (3), 27, 109-192, (1910) · JFM 41.0417.01
[10] Chevalley, C, A new kind of relationship between matrices, Am. J. Math., 65, 521-531, (1943) · Zbl 0060.03602
[11] Doubrov, B; Kruglikov, B, On the models of submaximal symmetric rank 2 distributions in 5D, Differ. Geom. Appl., 35, 314-322, (2014) · Zbl 1319.58003
[12] Dubois, DW, A nullstellensatz for ordered fields, Ark. Mat., 8, 111-114, (1969) · Zbl 0205.06102
[13] Eisenbud, D.: Commutative Algebra with a View Toward Algebraic Geometry. Springer, Berlin (1995) · Zbl 0819.13001
[14] Goldberg, VV; Lychagin, V, Geodesic webs on a two-dimensional manifold and Euler equations, Acta Appl. Math., 109, 5-17, (2010) · Zbl 1207.53014
[15] Goldschmidt, H, Integrability criteria for systems of nonlinear partial differential equations, J. Differ. Geom., 1, 269-307, (1967) · Zbl 0159.14101
[16] Greb, D; Miebach, C, Invariant meromorphic functions on Stein spaces, Ann. Inst. Fourier (Grenoble), 62, 1983-2011, (2012) · Zbl 1270.32005
[17] Guillemin, V; Sternberg, S, An algebraic model of transitive differential geometry, Bull. Am. Math. Soc., 70, 16-47, (1964) · Zbl 0121.38801
[18] Guillemin, V; Sternberg, S, Deformation theory of pseudogroup structures, Mem. Am. Math. Soc., 64, 1-80, (1966) · Zbl 0169.53001
[19] Halpen, M.: Sur les invariants differentiels. Thèse, Paris (1878)
[20] Hubert, E; Kogan, I, Smooth and algebraic invariants of a group action: local and global constructions, Found. Comput. Math., 7, 455-493, (2007) · Zbl 1145.53006
[21] Klein, F.: Vorlesungen über höhere Geometrie, Die Grundlehren der mathematischen Wissenschaften 22. Springer, Berlin (1926)
[22] Kruglikov, BS; Lychagin, VV, Mayer brackets and solvability of PDEs—II, Trans. Am. Math. Soc., 358, 1077-1103, (2005) · Zbl 1093.35053
[23] Kruglikov, BS; Lychagin, VV, Invariants of pseudogroup actions: homological methods and finiteness theorem, Int. J. Geom. Methods Mod. Phys., 3, 1131-1165, (2006) · Zbl 1125.53011
[24] Kruglikov, BS; Lychagin, VV, Spencer \(δ \)-cohomology, restrictions, characteristics and involutive symbolic pdes, Acta Appl. Math., 95, 31-50, (2007) · Zbl 1109.35366
[25] Kruglikov, BS; Lychagin, VV; Krupka, D (ed.); Saunders, D (ed.), Geometry of differential equations, 725-772, (2008), Amsterdam · Zbl 1236.58039
[26] Krasilschik, I.S., Lychagin, V.V., Vinogradov, A.M.: Geometry of Jet Spaces and Differential Equations. Gordon and Breach, New York (1986)
[27] Kruglikov, B.: Point classification of second order ODEs: Tresse classification revisited and beyond (with an appendix by Kruglikov and V.Lychagin). Abel Symposium 5, Differential equations: geometry, symmetries and integrability, pp. 199-221, Springer, Berlin (2009)
[28] Krupka, D., Janyška, L.: Lectures on Differential Invariants. Folia University J.E. Purkyne, Brno (1990) · Zbl 0752.53004
[29] Kumpera, A.: Invariants differentiels d’un pseudogroupe de Lie. I-II. J. Differ. Geom. 10(2), 289-345; (3), 347-416 (1975) · Zbl 0319.58018
[30] Kuranishi, M, On E. cartan’s prolongation theorem of exterior differential systems, Am. J. Math., 79, 1-47, (1957) · Zbl 0077.29701
[31] Lang, S.: Algebra, 3rd edn. Addison-Wesley Pub. Co., Reading (1993) · Zbl 0848.13001
[32] Lie, S.: Theorie der Transformationsgruppen (Zweiter Abschnitt, unter Mitwirkung von Prof.Dr.Friederich Engel). Teubner, Leipzig (1890) · JFM 23.0364.01
[33] Lie, S.: Ueber Differentialinvarianten. Math. Ann. 24(4), 537-578 (1884); also: Sophus Lie’s 1884 differential invariant paper, Engl. translation by M. Ackerman, comments by R. Hermann, Math. Sci. Press, Brookline, MA (1976) · JFM 41.0417.01
[34] Lychagin, V.: Homogeneous geometric structures and homogeneous differential equations. A.M.S. Transl. Ser., The interplay between differential geometry and differential equations, ser. 2, 167, 143-164 (1995) · Zbl 0843.58002
[35] Malgrange, B.: Systèmes différentiels involutifs, Panoramas et Synthèses 19, Soc. Math. de France (2005) · Zbl 0169.53001
[36] Mansfield, E.: A Practical Guide to the Invariant Calculus, Cambridge Monographs on Applied and Computational Mathematics 26. Cambridge University Press, Cambridge (2010) · Zbl 1203.37041
[37] Munoz, J; Muriel, FJ; Rodriguez, J, On the finiteness of differential invariants, J. Math. Anal. Appl., 284, 266-282, (2003) · Zbl 1070.58005
[38] Olver, P.: Applications of Lie groups to Differential Equations, Graduate Texts in Mathematics, vol. 107. Springer, New York (1986) · Zbl 0588.22001
[39] Olver, P.: Classical Invariant Theory. Cambridge University Press, Cambridge (1999) · Zbl 0971.13004
[40] Olver, P, Differential invariant algebras, Comtemp. Math., 549, 95-121, (2011) · Zbl 1232.53021
[41] Olver, P; Pohjanpelto, J, Differential invariant algebras of Lie pseudo-groups, Adv. Math., 222, 1746-1792, (2009) · Zbl 1194.58018
[42] Ovsiannikov, L.V.: Group analysis of differential equations, Russian: Nauka, Moscow (1978); Engl. trans.: Academic Press, New York (1982) · Zbl 0485.58002
[43] Popov, V.L., Vinberg, E.B.: Invariant theory. In: Algebraic geometry. IV, Encyclopaedia of Mathematical Sciences 55 (translation from Russian edited by A. N. Parshin, I. R. Shafarevich), Springer-Verlag, Berlin (1994)
[44] Risler, J-J, Une caractérisation des idéaux des variétés algébriques réelles, C.R.Acad.Sci. Paris Sér. A-B, 271, a1171-a1173, (1970) · Zbl 0211.53401
[45] Ritt, J.F.: Differential Algebra, vol. 33. American Mathematical Society Colloquium Publications, New York (1950) · Zbl 0037.18402
[46] Rosenlicht, M, Some basic theorems on algebraic groups, Am. J. Math., 78, 401-443, (1956) · Zbl 0073.37601
[47] Rosenlicht, M, A remark on quotient spaces, An. Acad. Brasil. Ci., 35, 487-489, (1963) · Zbl 0123.13804
[48] Robart, T; Kamran, N, Sur la théorie locale des pseudogroupes de transformations continus infinis. I, Math. Ann., 308, 593-613, (1997) · Zbl 0874.22019
[49] Santos, W.F., Rittatore, A.: Actions and Invariants of Algebraic Groups. Chapman & Hall/CRC Press, Boca Raton (2005) · Zbl 1079.14053
[50] Sarkisyan, RA, Rationality of the Poincaré series in arnold’s local problems of analysis, Izvestiya RAN Ser. Mat. (Izv.Math.), 74, 411-438, (2010) · Zbl 1205.53013
[51] Sarkisyan, R.A., Shandra, I.G.: Regularity and Tresse’s theorem for geometric structures. Izv. Ross. Akad. Nauk Ser. Mat. 72(2), 151-192; Engl.transl. in. Izv. Math. 72(2), 345-382 (2008) · Zbl 1148.53011
[52] Seiler, W.: Involution. The Formal Theory of Differential Equations and Its Applications in Computer Algebra, Algorithms and Computation in Mathematics, vol. 24. Springer, Berlin (2010) · Zbl 1205.35003
[53] Singer, IM; Sternberg, S, On the infinite groups of Lie and Cartan, J. d’Analyse Math., 15, 1-114, (1965) · Zbl 0277.58008
[54] Spencer, D, Deformation of structures on manifolds defined by transitive pseudogroups, Ann. Math., 76, 306-445, (1962) · Zbl 0124.38601
[55] Spencer, DC, Overdetermined systems of linear partial differential equations, Bull. Am. Math. Soc., 75, 179-239, (1969) · Zbl 0185.33801
[56] Study, E, Die elemente zweiter ordnung in der ebenen projektiven geometrie, Leipziger Berichte, 53, 338-403, (1901) · JFM 32.0533.01
[57] Thomas, T.V.: The Differential Invariants of Generalized Spaces. The University Press, Cambridge (1934) · Zbl 0009.08503
[58] Tresse, A, Sur LES invariants différentiels des groupes continus de transformations, Acta Math., 18, 1-88, (1894) · JFM 25.0641.01
[59] Tresse, A.: Détermination des invariants ponctuels de l’équation différentielle ordinaire de second ordre \(y^{′ ′ }=ω (x, y, y^{′ })\). Mémoire couronné par l’Académie Jablonowski. S. Hirkel, Leipzig (1896) · JFM 27.0254.01
[60] Valiquette, F, Solving local equivalence problems with the equivariant moving frame method, SIGMA, 9, 029, (2013) · Zbl 1277.58004
[61] Veblen, O.: Differential Invariants and Geometry. Atti del Congresso Internazionale dei Matematici. Bologna, Nicola Zanichelli, pp. 181-190 (1928). Available at: http://www.mathunion.org/ICM/#1928 · Zbl 0123.13804
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.